Does the use of medicated soaps cause irregular periods?
Q: I am suffering from acne and have been advised to use a medicated soap, which I have been using for quite a long time now. Several months ago I started getting yeast infection (I presume it is yeast as my doctor prescribed fluconazole or clotrimazole cream) and it cleared up. Then my periods became irregular, it used to occur at 40 - 45 day intervals. While I was browsing the net for yeast infection and such information, I found in a message forum that a woman who used a medicated soap suffered from a similar condition. She advised women to use Dove soap at least for their private parts. I tried this and to my utter surprise it worked. My periods just like that got regularized. Is it true that medicated soaps do create irregular menses? Also, these days though my periods are regular, I get the same kind of infection a few days just prior to my periods and once I get my period, it clears up on its own. My doctor prescribes the same medicine every time I go in with this problem and hence these days I have stopped seeing her. I just use clotrimazole cream if symptoms are severe. Please advise as to what I should do and if this needs to be checked up?
A:Different medicated soaps contain different chemicals, each of which can have an entirely different action. Antibiotics present in the soap can be expected to change the bacterial flora on the surface of the body and may lead to overgrowth of fungi. It is theoretically possible, though rare, for the chemical in the soap to be absorbed from mucous membrane or breach in the skin. It then reaches other parts of the body through blood, to produce effect at remote sites. However get it checked up.